MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Catalog Number 0196L16
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter in the kit had a small hole and was unable to fill the balloon.The water kept coming out and the catheter fell out.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be inspection results (measurement, testing data) not verified by iqa assignee error of inspector.However, there was insufficient information to confirm this potential root cause.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: bard® heyman¿ filiform/follower slipover system for passage through and dilation of urethral obstructions instructions for use: 1.Insert the bard heyman filiform catheter with stylet in place.The catheter may be placed by inserting through a cystoscope under direct vision.Direct view catheter placement should decrease the number of difficult and possible false passages.2.Placement of the filiform catheter in the bladder can be confirmed by removing the stylet and observing urine flow or aspirating urine with a syringe.If added confirmation is necessary, a radiograph can be taken after injecting radiopaque dye into the filiform catheter.When the filiform catheter has been properly placed, the stylet should be discarded.3.Starting with the smaller sizes, slip the bard heyman followers (straight or coude) over the filiform catheter.Increase the follower size until the desired dilation is accomplished.4.Slip a bardex¿ councill catheter over the filiform and, when in place, inflate balloon.Remove the filiform.If, at a later time, the councill catheter is to be replaced, insert a new filiform catheter prior to removing the councill catheter.The filiform will then guide the new councill catheter into place.5.For more difficult catheter insertions, lubricate the bard heyman metal stylet with the provided catheter lubricant and insert it into councill catheter.The stylet serves to guide the councill catheter over the filiform.6.There is a 3 centimeter orientation marker on the filiform catheter at 30 centimeters from the distal (closed) end.When this marker is positioned at the external meatal orifice, this usually signifies that the distal (closed) end is in the bladder.7.The filiform catheter is soft and pliable after the stylet is removed.In case the filiform is advanced, it will safely curl up in the bladder.8.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Warning: because the filiform catheter may advance with the passage of the followers, a length of the filiform catheter should always appear beyond the proximal end of the urethral instrument; otherwise, the filiform catheter may be left in the urethra when the instrument is withdrawn.Bard heyman followers 1.Insert filiform and stylet.(use of cystoscope optional.) 2.Remove stylet.Slip open-ended follower over filiform.3.Remove follower.Continue to insert and remove succeeding french sizes of followers over filiform until dilation is achieved.4.Remove last follower.Slip councill retention catheter over filiform and inflate balloon.Remove the filiform.Caution:federal (u.S.A.) law restricts this device to sale by or on the order of a physician for urological use only caution:this product contains natural rubber latex which may cause allergic reactions.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUNCILL MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key20075269
Report Number1018233-2024-05179
Device Sequence Number17769131
Product Code EZC
UDI-Device Identifier00801741017926
UDI-Public(01)00801741017926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0196L16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown